MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported an issue with the glidesheath slender, they had trouble getting the sheath wire to advance through the sheath itself.It appeared to have a "bulb shape" at the soft tip.They tried the distal end of the wire and it advanced with no issue.The patient was in stable condition.They were able to use the reported device and no other equipment or devices were used with the reported product.The procedure outcome was a success.Additional information was received 19august2019: the procedure was a diagnostic left heart cath.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One guidewire from the glidesheath slender kit was returned for evaluation.Visual inspection revealed that there were no outward anomalies noted on the wire turns.The wire was examined for swells and gaps in the surface and none were found.There were no breaks in the coil.The end caps of wire were then examined under a microscope and on the floppy end, the end weld was found to be offset.The amount of offset made the welded cap stand out of the outer diameter edge.The guidewire was measured be 0.061mm which was within the specification.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the offset end weld led to difficulty in mating with the needle.The exact cause of the reported event cannot be definitively determined based on the available information.Terumo is further investigating the reported event.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8960003
Report Number1118880-2019-00235
Device Sequence Number19619747
Product Code DYB
UDI-Device Identifier00389701012070
UDI-Public00389701012070
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberXF08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/11/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight97